Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had numbness and weakness in both arms with fast heart rate. Taking beta blocker. Reason?

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 1992
Answered : 1607 Questions
I had numbness and wekness in both my arms then a heavy tongue along with fast heart rate 175 and high blood pressure. Went to the ER and had some heart test all were normal. Now I take 10 mg beta blocker
Posted Wed, 20 Feb 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Sadiq Mughal 3 hours later

Thanks for writing to us.

You are not clear what you want to know from us. I presume that you want to know the reason for fast heart rate and about the medicine you have been prescribed.

The common cause of fast heart rate and high blood pressure in young individuals is anxiety ( tension). Since your all basic cardiological investigations are normal, there is nothing to worry. Most probably anxiety could be the reason for your fast heart rate and high blood pressure. High blood pressure itself can give rise to fast heart rate. Such a fast heart rate can give rise to numbness, weakness and heavy tongue. It is important to monitor your blood pressure and heart rate regularly. If it recurs, the cardiological studies needs to be done again.

The beta blocker prescribed to you will control both your heart rate and blood pressure.

Hope this answers your question. Let me know if you have any more queries.

Take care.
Dr Sadiq
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor